University of Jos Institutional Repository >
Pharmaceutical Sciences >
Clinical Pharmacy and Pharmacy Practice >
Please use this identifier to cite or link to this item:
|Title: ||Factors Influencing Tuberculosis Medication Adherence in a Tertiary Health Institution in Nigeria|
|Authors: ||Sariem, Comfort N.|
Gyang, Steven S.
Ndukwe, Henry C.
|Issue Date: ||2013|
|Publisher: ||West African Journal of Pharmacy|
|Series/Report no.: ||Vol. 24;No. 2; Pp 66-75|
|Abstract: ||Background: Adherence to tuberculosis medication has been shown to be a major determinant of tuberculosis treatment outcomes.
Objectives: This study was done to determine the extent of association between the level of adherence and factors influencing TB medication adherence; and the impact of a cognitive intervention.
Methods: A cross-sectional study using a three-sectioned questionnaire was used to determine and evaluate the effect of the factors on TB medication adherence in 272 patients between July 2010 and June 2012. Data analysis was done with the aid of SPSS software version 16, Chicago, Illinois.
Results: The adherence level of the respondents was 70.3% from patient records. The factors significantly
associated with TB medication adherence were: patient, social and health service factors (p<0.05). Knowledge level was a predictor of tuberculosis medication adherence (7 times). A cognitive intervention was done, resulting in a positive impact, where patient's average TB knowledge score was 1.81 ± 0.18 and 3.86 ± 0.08 out of 4, pre- and post-intervention respectively. Statistical analysis also showed a significant difference between pre and post-cognitive intervention: P < 0.001.
Conclusion: Patients with a high knowledge level of TB are more likely to adhere to taking their medications. Therefore, further cognitive interventions can be made to improve adherence and other treatment outcomes.|
|Appears in Collections:||Clinical Pharmacy and Pharmacy Practice|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.